Thanks for visiting my little blog, Please note that this is my online diary, thoughts & feelings expressed on this blog are mine & mine alone. I hope that you will take the time to comment & tell me what you think about the things that I write. If you do not wish to know what I am thinking in my tiny little head then please do not read on, but I will not apoloize for my spelling (although I'm trying to be better!) or my posts!

Thanks for stopping by,
Princess Steph

Sunday, January 23, 2011

Side Effects - The evil friend of all these drugs

I have been feeling over the last few weeks that the side effects from some of the drugs are starting to catch up with me.  One of the drugs that I have talked about here is Seroquel and its side effect friend the #SeroquelCarbsMonster.  I have met people who take Seroquel who have gained 50-100lbs on this drug and are still standing, although fatter and not so happy, but with their mood stabilized.  I actually decided this month to not eat wheat, drink alcohol or caffeine, in the hopes of feeling better, but also so that I could see about taming the "Monster".  It has not happened.  If anything I feel like I have gained weight on this little adventure and I hate it.  I hate feeling like I am not eating any wheat, bread, pasta...... and still I am holding onto all sorts of weight that I feel should have disappeared this month.  (FYI, I know that I have also been eating potatoes and other starches in all their forms, but not everyday and not all the time.)  I have tried.  Maybe next month, I'll be off the wheat also.  Who knows.  The #SeroquelCarbsMonster is always there, he is always in my ear, always telling me to eat more and more carbs.  It's hard to get him to "Shut the Hell up".

I have also lost so much of my memory to both Topomax and Seroquel.  It is one of those things that I have learnt to live with, but with starting a new job it is ever present that I have a memory issue.  It got me into trouble in my last job and I am trying to not let that happen here.  I write everything down that I have to do and hope that that will help me.  We shall see.  Sometimes I forget what I have done the day before :)

The third thing that I am going to whine about today is the effect of all the drugs generally on my body.  Everything that I take is effecting every part of my body.  I think that my nails are weaker, I have "dry mouth" (now doesn't that sound sexy?), my eyes are dry, my bones ache, the lethargy in my muscles, my digestion is off, every little piece of my body feels wrong by the manipulation of so many drugs.

At the end of the day, the drugs are trying to make my mind feel better first, my body second.  I am trying to accept that, and accept the side effects.  I know that they are just part of the "gig" and I hope that they will eventually calm down, or that I will just be "one" with them.  The weight is the thing that is frustrating me the most right now, so I will continue to battle it, bit by bit, and telling the Monster to "go away!".

No comments:


Related Posts with Thumbnails